Alert archive / New York / Small Craft Advisories in 2024
Small Craft Advisory 43, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Apr 19, 2024, 10:02 PM EDT. It took effect at Apr 20, 2024, 7:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2024, 10:02 PM EDT (02:02 UTC)
- In effect from
- Apr 20, 2024, 7:00 AM EDT
- Expired
- Apr 21, 2024, 2:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
922 WHUS71 KBUF 200202 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1002 PM EDT Fri Apr 19 2024 LEZ040-041-201015- /O.CAN.KBUF.SC.Y.0042.000000T0000Z-240420T0400Z/ /O.NEW.KBUF.SC.Y.0043.240420T1100Z-240421T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1002 PM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY IN NOW IN EFFECT FROM 7 AM TO 11 PM EDT SATURDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 7 AM to 11 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-201015- /O.NEW.KBUF.SC.Y.0043.240420T1400Z-240421T0000Z/ Upper Niagara River and Buffalo Harbor- 1002 PM EDT Fri Apr 19 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT SATURDAY... * WHAT...West winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 10 AM to 8 PM EDT Saturday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
637 WHUS71 KBUF 200735 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 335 AM EDT Sat Apr 20 2024 LOZ042-043-201545- /O.EXB.KBUF.SC.Y.0043.240420T1400Z-240421T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 335 AM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...From 10 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-201545- /O.EXB.KBUF.SC.Y.0043.240420T1400Z-240421T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 335 AM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...From 10 AM this morning to 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-201545- /O.CON.KBUF.SC.Y.0043.240420T1100Z-240421T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 335 AM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 7 AM this morning to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-201545- /O.CON.KBUF.SC.Y.0043.240420T1400Z-240421T0000Z/ Upper Niagara River and Buffalo Harbor- 335 AM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 10 AM this morning to 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
451 WHUS71 KBUF 201433 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1033 AM EDT Sat Apr 20 2024 LEZ040-041-202245- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1033 AM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-202245- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0000Z/ Upper Niagara River and Buffalo Harbor- 1033 AM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-202245- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1033 AM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-202245- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1033 AM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
925 WHUS71 KBUF 201949 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 349 PM EDT Sat Apr 20 2024 LEZ040-041-210300- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 349 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-210000- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0000Z/ Upper Niagara River and Buffalo Harbor- 349 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-210300- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 349 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-210400- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 349 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
356 WHUS71 KBUF 202339 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 739 PM EDT Sat Apr 20 2024 LEZ020-210045- /O.CAN.KBUF.SC.Y.0043.000000T0000Z-240421T0000Z/ Upper Niagara River and Buffalo Harbor- 739 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ040-041-210300- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 739 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-043-210300- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 739 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Sodus Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ044-045-210600- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 739 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
040 WHUS71 KBUF 210246 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1046 PM EDT Sat Apr 20 2024 LEZ040-041-LOZ042-043-210400- /O.CAN.KBUF.SC.Y.0043.000000T0000Z-240421T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1046 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LOZ044-045-210600- /O.CON.KBUF.SC.Y.0043.000000T0000Z-240421T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1046 PM EDT Sat Apr 20 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Sodus Bay to the Saint Lawrence River. * WHEN...Until 2 AM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
868 WHUS71 KBUF 210551 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 151 AM EDT Sun Apr 21 2024 LOZ044-045-210700- /O.EXP.KBUF.SC.Y.0043.000000T0000Z-240421T0600Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 151 AM EDT Sun Apr 21 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 7:12 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 19, 7:12 PM EDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
712 PM EDT Fri Apr 19 2024
.SYNOPSIS...
A cold front will exit to the east of the area this evening,
with rain showers ending from west to east. Another trough will
pass over the eastern Great Lakes Saturday with scattered
showers. A few of these showers may produce some small hail or
graupel. Dry weather will return Sunday through much of Tuesday
as high pressure builds east across the Ohio Valley and Mid
Atlantic. Cool temperatures and gusty winds this weekend will
give way to a warming trend early next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
At 7 p.m. radar imagery shows the tail end of a line of showers
east of Lake Ontario. Steady showers will exit to the east
during the next couple hours. A weaker secondary cold front and
mid level trough will cross Western NY this evening, and may
produce a few spotty light showers east/northeast of Lake Erie.
This boundary will cross the eastern Lake Ontario region
overnight, and may support a few more scattered light showers.
Ongoing cold advection will drop temperatures back into the low
40s in most locations, with mid to upper 30s across higher
terrain.
Saturday, a sharp mid level trough will move from the central Great
Lakes in the morning to western New England by evening, with a
strong vorticity maxima crossing the eastern Great Lakes in the
afternoon. An associated cold front will cross the region in the
afternoon. While forcing will be strong with this feature, it will
be moisture starved.
Cold air aloft will contribute to strong low/mid level lapse rates
with daytime heating and support diurnal showers from late morning
through early evening. Expect a classic lake breeze boundary and
stable lake shadow configuration to the showers Saturday. The most
concentrated band of showers will likely be from the Niagara
Frontier extending ESE into the western Finger Lakes where enhanced
and channeled WSW flow off Lake Erie converges with WNW flow found
just south of Lake Ontario. The cold air aloft and steep lapse rates
suggest a few of these showers may contain graupel or small hail,
even in the absence of thunder. Meanwhile, stable lake shadows over
and east of Lake Erie and Lake Ontario will keep shower chances
lower, and the amount of sunshine higher for areas east of the
lakes.
Temperatures Saturday will run close to 10 degrees below average,
with highs ranging from the upper 40s for lower elevations to the
low to mid 40s across higher terrain. It will be quite breezy again
as well, with gusts of 25-35 mph across the area.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Broad mid-level troughing across the lower Great Lakes and the
Northeast Saturday night will allow a shortwave trough to round the
base of the trough Sunday. The passage of the shortwave will pull
the longwave trough northeast, allowing for mid-level ridging to
spread across the Great Lakes.
Despite the deep cyclonic flow overhead, expansive high pressure
centered over the Central Plains and expanding east across the Ohio
Valley will support mainly dry weather throughout the weekend into
the start of next week. However, with the passage of the shortwave
and the longwave trough axis aloft, a couple of moisture starved
cold fronts will push southwards across the region Saturday night
and then Sunday night. While both of these fronts will be
precipitation free, cold air will advect into the region supporting
below normal temperatures Sunday and Monday. Highs Sunday and Monday
will range in the 40s across the North Country and upper 40s to low
50s elsewhere.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Soggy weather will return to the forecast as we move further into
the workweek, with a cooler airmass wrapping back into the region
leading to a couple of days of temperatures running a few degrees
below normal.
High pressure will shrink off the eastern seaboard Tuesday as a
positively tilted shortwave pivots out south-central Canada and into
the northern Plains/upper Midwest region. As this feature moves east
into the Great Lakes region Tuesday night, it will partially phase
with a deeper closed low wobbling about the vicinity of Hudson Bay.
This will cause the southern trough to dig southward and
progressively become more negatively tilted as it marches east
though Wednesday. Concurrent broad surface cyclogenesis will lead to
an elongated area of low pressure that will extend from the Midwest
all the way northeast across Quebec. Deep southerly flow out ahead
of the system's main cold front will allow it to tap into a plume of
GOMEX based moisture, with a subsequent wide swath of rain showers
plowing through the region Tuesday night into Wednesday. Cooler air
will filter into the region behind the system, though strong high
pressure building across the Great Lakes should taper off the
potential for wrap-around precipitation fairly quick. With the loss
of sunlight and cooler air moving in, rain could briefly mix with
wet snow across the Tug Hill Wednesday night before ending. Mainly
dry weather and clearer skies are then expected Wednesday night
through Friday.
Long range guidance can be fairly sensitive to these types of
partial phasing setups, which can quickly lead to poor model
consensus and large run-to-run jumps in projected solutions. In this
case, the latest from the ECMWF/CMCNH are in decent agreement are
less bullish on the amount of phasing between the northern and
southern stream waves, in stark contrast to the operational GFS
which has consistently been more aggressive in this regard. Have
leaned on the former which show a slower arrival time of precip
Tuesday afternoon and evening. Both operational models advertise
areawide dry weather until rain showers move into WNY after sunset,
though have stayed close to NBM and left Chc PoPs for Tue afternoon
as there remains uncertainty in the exact timing at this range. Less
phasing of the two systems also implies the deeper cold air staying
confined to the north in Canada, with just seasonable cool advection
in the wake of the system. Should this favored trend hold, the
already tenuous potential for wet snow on the backside of the system
will be minimized even more.
In regards to sfc temps...Tuesday should be on the mild side in the
upper 50s and low 60s as the area sits within the warm sector of the
incoming system. Wednesday through Thursday will then be much cooler
with highs in the upper 40s to low 50s. Owed to good radiational
cooling conditions, temps Wednesday night will be quite chilly,
bottoming out in the upper 20s to low 30s. High pressure moving east
of the region should then initiate a warming trend by late next
week.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Lingering showers and MVFR cigs east of Lake Ontario will exit
to the east through this evening. Tonight, a secondary cold
front may produce a few more spotty light showers, but VFR will
prevail. Winds will diminish tonight.
Saturday, a sharp mid level trough will cross the eastern Great
Lakes. This will combine with steep low/mid level lapse rates to
produce scattered showers from late morning through early evening.
The most concentrated area of showers will likely be found from the
Niagara Frontier (near KIAG and KBUF) ESE into the western Finger
Lakes where lake breeze convergence maximizes. A few of these
showers may contain some small hail and/or graupel given the cold
air aloft. VFR will prevail, but any heavier showers may contain
brief CIG/VSBY restrictions.
Outlook...
Sunday through Monday...Mainly VFR.
Tuesday...Mainly VFR. A chance of showers later in the afternoon.
Tuesday night and Wednesday...Areas of MVFR with showers.
&&
.MARINE...
A cold front will move east of the area this evening. A brief
period of gusty WSW winds in the wake of the cold front will
produce Small Craft Advisory conditions on Lake Erie and the
eastern portion of Lake Ontario through this evening before
winds diminish overnight.
Another trough will cross the eastern Great Lakes Saturday,
producing another round of solid westerly flow Small Craft Advisory
conditions on Lake Erie and Lake Ontario. Winds will temporarily
diminish again Saturday night, then increase again Sunday with
another period of solid westerly flow Small Craft Advisory
conditions on Lake Erie and Lake Ontario. Overall, a poor weekend
for boating with chilly temperatures, strong winds, and high waves
much of the time.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 9 PM EDT this evening for LEZ020.
Small Craft Advisory until midnight EDT tonight for LEZ040-
041.
Small Craft Advisory until 9 PM EDT this evening for
LOZ044-045.
&&
SYNOPSIS...Hitchcock
NEAR TERM...Apffel/Hitchcock
SHORT TERM...EAJ
LONG TERM...PP
AVIATION...Apffel/Hitchcock
MARINE...HitchcockHazardous weather outlook, Apr 19, 5:27 AM EDT, 16 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 527 AM EDT Fri Apr 19 2024 NYZ001>008-010>014-019>021-085-200930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 527 AM EDT Fri Apr 19 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 527 AM EDT Fri Apr 19 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.